Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Joint Pain and Stiffness after using Chantix
    avatar
    Jo526 posted:
    I quit smoking after 37 years using chantix, which I was on for about 8 weeks. After I stopped using the Chantix, (about 4 weeks ago) I have developed moderate joint pain and stiffness everywhere - knees, hands, legs, arms, neck - it feels like my muscles and joints have aged 20 years! (I am 50) and every injury I have ever had has come back. I did not have this before using the chantix. I have read many forums (wrong diagnosis.com in particular), where several hundred people claim the same problem after using Chantix. Everyone is complaining, but no one is saying if it's temporary or not or what to do about it - Any info or suggestions??? I'm more interested in natural help rather than taking another prescription pill to counter the effects of the last prescription. Any help would be greatly appreciated !
    Reply
     
    avatar
    Byroney_WebMD_Staff responded:
    Dear Jo526,

    Have you brought this up with your doctor or pharmacist? They'd be the first people I'd suggest you talk to about this.

    Remember, the timing of the joint pain and stiffness might not actually be related to the medication, so you may want your doctor to check you out carefully first, before deciding on the cause.

    Best wishes,

    Byroney
     
    avatar
    Jo526 replied to Byroney_WebMD_Staff's response:
    Thank you, that is sound advice. I was a little afraid to go to the doctor because I don't want to take any more prescriptions, but I don't really see any other avenue.
     
    avatar
    gkroegman1 replied to Jo526's response:
    All of the doctors who I have spoken to about this have never heard of such a thing. The information about adverse reactions comes from the FDA, but it's best to speak to your doctor first. I am 24, and have been in insufferable pain in my back, joints, and muscles since taking Chantix - THREE YEARS AGO. I have degenerative problems in my spine and other joints (Duh - RA) and never felt this way a day in my life before taking that stupid pill. The pain does not stop, ever. I feel as if I'm 90 years old. My muscles are sore all the time, and every joint I flex causes me pain. This is hard case to push but I encourage everyone to SPEAK UP... because this is REAL. Chantix ingestion is DIRECTLY related to my pain. I hope Pfizer gets the crap sued out of them for releasing this drug on a fast track 6 month evaluation instead of the normal 18 month study that needs to be done. Even in the clinical trial details from Pfizer themselves, they note that several people experienced severe joint, back, and muscle pain - yet it was STILL released because the number of people that felt those symptoms wasn't high enough.

    Thanks Pfizer, without you I would have never been potentially robbed of my youth. Without you I would not have to spend thousands of dollars a year in medical costs, I would not be suffering without Pfizer. I am a 24 year old (otherwise healthy) male who now has to take the precautions and treatments that normally a person aged 50 has to do.
     
    avatar
    darklao responded:
    I got the joint pain on the Chantix as well, it was only recently when I restarted Chantix to requit that I knew it was definitely the Chantix.

    Prior to that, I'd gone to my doctor about the joint pain (especially my knees), and after Xrays and an MRI that showed no problems, I more or less gave up on the idea of not not being in pain. The doc prescribed meloxicam which helped reduce the pain, sometimes, but certainly not get rid of it.

    It did go away, however, after I had stopped Chantix for a while. Hopefully yours will as well.


    Helpful Tips

    help with methotrexate side effectsExpert
    I recommend all my patients on methotrexate take at least 1 mg of Folic Acid daily to help decrease the risk of side effects. In those ... More
    Was this Helpful?
    30 of 33 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.